# SDR 2005FA0000598

- Difficulty date: April 13, 2005
- Submitted: April 13, 2005
- Operation: General aviation
- Engine: Cont IO520*
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: O-Ring
- Part number: 532200
- Condition: Improper Part
- Location: Cylinder Base
- Stage of operation: CR
- How discovered: O
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

INCORRECT CYLINDER BASE O-RINGS INSTALLED AT TOP-OVERHAUL. THE O-RINGS INSTALLED APPEARED TO BE THE SIZE FOR THE ENGINE. THESE LARGER CROSS SECTION SEALS WERE PINCHED BETWEEN THE CYLINDER BASE AND THE CRANKCASE. THIS RESULTED IN A LOW THROUGH-BOLT TORQUE. NUMBERS 2 AND 3 MAIN BEARINGS SPUN, DISRUPTING OIL FLOW TO THE NUMBER 4 CONNECTING ROD. THE NUMBER 4 CONNECTING ROD FAILED AND PENETRATED THE CASE.
